Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Pistol

Volunteer
  • Content Count

    958
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Pistol

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female
  • Interests
    gardening, my family, reading

    " And I think to myself - what a wonderful world!"
    Louis Armstrong

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Pistol

    HR and Having Surgery

    I had several surgeries since being diagnosed with POTS and always the anesthesia department was well aware of the special considerations of POTS patients for anesthesia. I did have several surgeries where there were problems ( seizures, hypotension, hypertension, tachycardia …) but they were always able to get things under control. As long as they know about your POTS they should know what to expect.
  2. Pistol

    Just how dangerous is fainting?

    Dear @Derek1987 - I have fainted too many times to count and know how scary it can be. But except for the potential injuries you can aquire from falls syncope in itself is not dangerous. In the common faint ( which they used to call NCS ) there is rapid and complete recovery so - other than a little grogginess - there should not be any lingering effects. Syncope is caused by a temporary loss of blood flow to the brain and is not dangerous as in doing brain damage b/c it is such a short event. However - what LEADS to syncope can be dangerous, like asystole or arrhythmias. In NCS the cause is dysautonomia and is not life-threatening. But it can be controlled and improved in many cases. Have you tried counter-maneuvers? Orthostatic exercises? --- Unfortunately many of us have to live with the fainting and have to adjust our lives around the spells. And - as you are already doing - lie down when you feel it coming on so you don't fall and get hurt. This can be embarrassing - especially in a public place. When I was still able to go to stores I would only go to Walmart b/c I knew where all the benches and bathrooms were and strategically plan my shopping around the store's layout!!! Today I go in a wheel chair, so I no longer have to worry about that. And my husband does the check-out lane. --- I am sorry that you have to live with these episodes and I know how hard it is to live with the uncertainty of how this will all affect your future. But be positive - there is hope. If I - a pretty severe case - can get control over my symptoms so can you. -- BTW there is a great article on the main page under study results about physical counter maneuvers for NCS - that may be helpful for you. Best of luck!!!!!!
  3. @KingConnection - still doing great. Had a little flare from standing too much 10 days ago and had to be down for 2 days. I got my fluids earlier in the week to treat this and -- brand new!! All the symptoms went away and I could be active again. Still no episodes or syncope - nearing 4 months!!!
  4. Pistol

    Test today for Constipation

    I am not so sure that antibiotics affect your BP but any infection can. So - if you have an infection and you take antibiotics your BP may be affected due to the infection.
  5. @Outaker - if you seriously want to apply for SSDI contact your local SSI office, they will help you with the application. It is a long and involved process. They send you a detailed questionnaire about what you can and cannot do etc and they get all of your records from all doctors for their review. Most likely you will be denied several times.. The last step is a hearing with an administrative law judge who will decide whether or not you get it. It takes most people about 2 years. Good luck!!!!
  6. Pistol

    Any test recommendations?

    @JP0324 - from my own experience it sounds like you ae not well controlled with medication. Your HR should not still run that high. Is your cardio aware of you still having these symptoms? In my case I had to try many meds before we found the right ones - sometimes there was tweaking, sometimes a change in meds. Do you FEEL any better?
  7. Pistol

    beta blocker--what do you use?

    I tried Metoprolol as well as Propanolol as well as Bystolic. Coreg has been most helpful to me since my BP runs high.
  8. I also have POTS ( hyperadrenergic ) and NCS. My first TTT I passed out and got NCS, my second I got POTS. Autonomic specialist did catecholamines and detected hyper-POTS. BB has been good for me - helps both NCS and POTS. Depending on the REASON for your symptoms ( vasodilation or vasoconstriction ) caused by whatever TRIGGERS there are many meds that can help. It sounds like you have a knowledgeable doc - call his office for any question and hopefully you have a follow-up scheduled to ask questions????
  9. Pistol

    Any test recommendations?

    Vit D supplementation should improve your symptoms - it did for me. But you have to initially go on prescription strength loading dose to bring the levels up - daily OTC doses are not enough. - Regarding testing - what did the TTT show?
  10. @Outaker - do not give up quite yet!!! Lots more opportunities for improvement coming!!!!
  11. Dear @RJS - have you been tested for MCAS? This could cause severe allergic reactions as well as POTS. An allergist or most ENT's can test for this with labs and urine tests. It is usually treated with H1 and H2 blockers. --- My mother ( in her eighties ) had severe POTS symptoms in her middle age and was tested for allergies and was allergic to almost all foods. She had to go on an elimination diet and then slowly reintroduce different foods. She is better now ( also gets treated for her POTS ). Have they tested your food allergies with a blood test? -- Do you tolerate bone or chicken broth? This could add some valuable nutrition. --- What have your docs said to do? Have you seen a nutritionist? Most hospitals have one and they can give you tips on what to eat so you can get the nutrition you need. Best of luck!!!!
  12. @Outaker - I am so sorry you are having such a bad time. All of these symptoms are familiar to me - I have hyperadrenergic POTS. The BP fluctuations with the consitant diastolic elevation make me suspicious since this is very common in hyper-POTS. It sounds like you need a medication change. For me the cardiologist usually would switch the BB or add another med like calcium channel blocker. Also SSRI helps with hyperPOTS due to regulating the neurotransmitters. I get seizures and syncope from POTS too and before episodes I usually get cold, chills and yawning. I was told the yawning - which you also describe - is a sign of cerebral hypo-perfusion ( not enough blood flow to the brain ). The CP and shortness-of-breath are often caused by circulation changes in the chest as well as the hypertension. --- If I were you I would see the prescribing physician and go with his/her recommendations. Keep us posted!!!!
  13. Pistol

    Corlanor anyone?

    Dear @MeganMN - I second what @jklass44 has said, try it. I tried many meds over the years and was scared to start them every time. We are in general very sensitive to meds as they effect the barely-there balance of our ANS. However - if we do not try we cannot find what works. I also have found that starting on the lowest dose is the way to go. Be brave - best of luck!!!
  14. Hello @Bicksa - I also get IV fluids for my POTS symptoms. I used to get them as needed for flares and my PCP gave me a standing order for them . I had to go to an infusion center ( in our rural area this was the outpatient surgery center ) or to the ER. They helped but we found that if I get them too fast they were useless, I needed them over 8-24 hours to have lasting relief. But I ended up going so often that I now have a port and get weekly infusions at home with a nurse. The current consensus is to do short term infusions for the immediate relief of POTS or for prevention but discourage long term infusions like in my case. However - my case is so severe that the risks outweigh the benefits ( and I have been very stable on the weekly infusions ). There is an excellent article about this on the main page. first one on the right under study results, about pharmaco therapy for POTS. It has a section on this subject. You can take it to your doctor - it will justify the fluids. And - unfortunately most doctors still believe that we do not need fluids if we can drink. That is nonsense!! Most of us drink like fish but when we are bad that does not help. In my case I have been admitted to the hospital many times in bad shape and left hopping and skipping after IV fluids. I wish you luck and agree with @MomtoGiuliana that IV fluids should be helpful.
  15. Pistol

    Vision Issues Upon Awakening

    @ScottS - do you take any medications that could have the vision problems as a side effect?
×